Join Us

We are 218,037 members in 84 forums discussing 160,860 topics.

Help with Abbreviations

Topic: Skin lesions while on tamoxifen

Forum: Hormonal Therapy - Before, During, and After —

Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.

Posted on: Aug 14, 2020 02:52PM

Momgr5 wrote:

Hello everyone. Maybe somebody can guide me. I seen 2 Dr.s so far both with different opinions of red inflamed scabbed sores on one butt cheek and hip. It’s started first on my forehead. I saw dermatologist she prescribed cephalexn. Took a month for my forehead to clear up. Then early July my hip broke out which spread to also my buttock. My IM Dr. thought it might be shingles. The same day I had a follow up with my dermatologist she thought it was Folliculitis again. She prescribed Cephalexin again. And a cream. This time they are not going away. They hurt like crazy if anything rubs against them. All this has started since starting tamoxifen. I only had mild skin issues over the years. I am 66 post menopausal. In two weeks I see oncologist for follow up. Has anyone experienced anything like this? I am at loss I have researched and researched. I thought this is the place to ask. Many people have been on tamoxifen maybe someone could help. Thanks advance.

Log in to post a reply

Page 1 of 1 (5 results)

Posts 1 - 5 (5 total)

Log in to post a reply

Aug 18, 2020 12:49PM florence123 wrote:

I am on Femara and in July I started to have a painful rash in between my legs. I was put on cortisone cream. I thought it was my lichen schlerosus coming back. It cleared away but each time I hike or walk my dog in the woods, it flares up. So annoying. I am finishing Femara at the end of August and I can't wait.... Hopefully it will clear up. I truly believe it is the hormonal treatment that makes my skin so sensitive.

Dx 12/28/2014, IBC, 2cm, ER+/PR+, HER2+ Chemotherapy 1/9/2015 Carboplatin (Paraplatin), Taxotere (docetaxel)
Log in to post a reply

Aug 18, 2020 12:56PM gb2115 wrote:

I get a lot of itchy spots that come and go, since being on tamoxifen, but I don't know if it's caused by it or not.

Dx IDC in October 2016, stage 2A, 1.2 cm ER/PR+ Her2-, Grade 2, 1/3 nodes. Mammaprint low risk luminal A, Lumpectomy + radiation + tamoxifen. Age 38 at diagnosis.
Log in to post a reply

Sep 11, 2020 04:48PM Blue311 wrote:

I am on tamoxifen and have some red spots and white heads, most do not hurt its just red and sometimes scars. I saw a dermatologist the other day and told him about it, he said I should get a blood test to rule out somethings. did your dermatologist offer a blood test? sometimes suplooments like Collogen do help.

Log in to post a reply

Sep 27, 2020 11:41PM Momgr5 wrote:

blue311. No my dermatologist did not recommend any blood test. I still have Folliculitis as that is what she said it was since July 1. No new sores, just sores that don’t go away. I saw oncologist he recommended I stop tamoxifen for 2 months. Stopping it has changed nothing either. Now I found out my liver enzymes slightly elevated. Tamoxifen can cause that I am so lost with all this. I have no idea what I should do. When I saw oncologist last visited I was very surprised, so was my husband and friend who were at first visit to oncologist with us, tell me that my DCSI I had was precancer. What. Never heard that before. Now he says because it was only pre cancer I don’t need to stay on Tamoxifen if it’s causing side effects. Do I believe him especially after at last visit not telling any of us that the first time we saw him before the surgery. It was called Stage 0, level 3. I am really confused now. Do I take tamoxifen or don’t I. Do patients take it for precancer

Log in to post a reply

Sep 27, 2020 11:48PM MelissaDallas wrote:

DCIS =Stage 0 = In Situ = Noninvasive = Precancer - all are different terms for the same thing. The Level 3 is actually Grade 3. The doctor is just saying that if you are having problems that the benefit of the drug doesn’t outweigh the risk.

LCIS, extensive sclerosing adenosis, TAH/BSO & partial omentectomy for mucinous borderline ovarian tumor.

Page 1 of 1 (5 results)